Alert archive / Iowa / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 18, 2012, 3:46 PM CST for Buchanan County, Delaware County, Dubuque County, Iowa. It took effect at Jan 19, 2012, 2:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 3:46 PM CST (21:46 UTC)
- In effect from
- Jan 19, 2012, 2:00 AM CST
- Expired
- Jan 19, 2012, 12:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 115 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS43 KDVN 182146 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 346 PM CST WED JAN 18 2012 ...BITTER COLD WIND CHILLS TO FOLLOW ARCTIC FRONT... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO EARLY THURSDAY MORNING...BRINGING BRISK WINDS AND FALLING TEMPERATURES. THIS WILL RESULT IN BITTER COLD WIND CHILL READINGS OVER PORTIONS OF EAST CENTRAL AND NORTHEAST IOWA. IAZ040>042-190800- /O.NEW.KDVN.WC.Y.0001.120119T0800Z-120119T1800Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 346 PM CST WED JAN 18 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON CST THURSDAY. * TIMING...BITTER COLD WIND CHILL VALUES WILL DEVELOP OVER THE AREA BETWEEN 2 AM AND 6 AM THURSDAY MORNING AS WINDS INCREASE TO 15 TO 25 MPH AND TEMPERATURES DROP INTO THE SINGLE DIGITS. THE COLDEST WIND CHILLS WILL BE BETWEEN 6 AM AND 9 AM THURSDAY MORNING. WINDS WILL DIMINISH BY THURSDAY AFTERNOON...DIMINISHING THE WIND CHILL EFFECT. * WIND CHILL VALUES...WIND CHILL VALUES WILL BE AS COLD AS 20 BELOW TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$ SHEETS
3 follow-up statements
469 WWUS43 KDVN 190137 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 PM CST WED JAN 18 2012 ...BITTER COLD WIND CHILLS TO FOLLOW ARCTIC FRONT... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING...BRINGING BRISK WINDS AND FALLING TEMPERATURES. THIS WILL RESULT IN BITTER COLD WIND CHILL READINGS OVER PORTIONS OF EAST CENTRAL AND NORTHEAST IOWA. IAZ040>042-191145- /O.CON.KDVN.WC.Y.0001.120119T0800Z-120119T1800Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 737 PM CST WED JAN 18 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST THURSDAY... * TIMING...BITTER COLD WIND CHILL VALUES WILL DEVELOP OVER THE AREA BETWEEN 2 AM AND 6 AM THURSDAY MORNING AS WINDS INCREASE TO 15 TO 25 MPH AND TEMPERATURES DROP INTO THE SINGLE DIGITS. THE COLDEST WIND CHILLS WILL BE BETWEEN 6 AM AND 9 AM THURSDAY MORNING. WINDS WILL DIMINISH BY THURSDAY AFTERNOON... DIMINISHING THE WIND CHILL EFFECT. * WIND CHILL VALUES...WIND CHILL VALUES WILL BE AS COLD AS 20 BELOW TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$
702 WWUS43 KDVN 191001 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 401 AM CST THU JAN 19 2012 ...WINTER STORM WATCH ISSUED... .AN ARCTIC COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS MORNING...BRINGING BRISK WINDS AND FALLING TEMPERATURES. THIS WILL RESULT IN BITTER COLD WIND CHILL READINGS OVER PORTIONS OF NORTHEAST IOWA THIS MORNING. LOW PRESSURE WILL THEN BRING SIGNIFICANT SNOW TO LOCATIONS ROUGHLY ALONG AND NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS ON FRIDAY INTO FRIDAY EVENING. IAZ040>042-192015- /O.NEW.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ /O.CON.KDVN.WC.Y.0001.000000T0000Z-120119T1800Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 401 AM CST THU JAN 19 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...BITTER COLD WIND CHILL VALUES CAN BE EXPECTED THIS MORNING. LIGHT TO MODERATE SNOW WILL MOVE INTO THE AREA BY SUNRISE FRIDAY AND CONTINUE FOR MUCH OF THE DAY ON FRIDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL BE AS COLD AS 20 BELOW TO 25 BELOW ZERO THIS MORNING. * SNOWFALL...4 TO 8 INCHES FRIDAY INTO FRIDAY EVENING. * VISIBILITY...WILL BE REDUCED TO LESS THAN A MILE IN HEAVIER SNOW ON FRIDAY. * TEMPERATURE/WIND CHILL...BITTER COLD WIND CHILL VALUES CAN BE EXPECTED THIS MORNING WITH WINDS OF 15 TO 25 MPH AND TEMPERATURES DROPPING INTO THE SINGLE DIGITS. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL MAKE FOR HAZARDOUS TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ IAZ051>054-066-ILZ001-002-007-009-192015- /O.NEW.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ BENTON-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...CLINTON...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 401 AM CST THU JAN 19 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...BEGINNING BY SUNRISE FRIDAY AND CONTINUING INTO FRIDAY EVENING. * SNOWFALL...4 TO 8 INCHES FRIDAY INTO FRIDAY EVENING. * WIND...EAST WINDS 10 TO 15 MPH. * VISIBILITY...WILL BE REDUCED TO LESS THAN A MILE IN HEAVIER SNOW. * TEMPERATURE/WIND CHILL...TEMPERATURES WILL BE IN THE TEENS WITH WIND CHILLS BELOW ZERO. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL MAKE FOR HAZARDOUS OR DIFFICULT DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ HAASE/NICHOLS
400 WWUS43 KDVN 191741 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1141 AM CST THU JAN 19 2012 ...WINTER STORM WATCH ISSUED... .A FAST MOVING WINTER STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL OVER LOCATIONS ROUGHLY ALONG AND NORTH OF HIGHWAY 30 IN EASTERN IOWA AND NORTHWEST ILLINOIS FRIDAY. IAZ040>042-200345- /O.EXP.KDVN.WC.Y.0001.000000T0000Z-120119T1800Z/ /O.CON.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 1141 AM CST THU JAN 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * TIMING...LIGHT TO MODERATE SNOW WILL MOVE INTO EASTERN IOWA AND NORTHWEST ILLINOIS AFTER SUNRISE FRIDAY MORNING AND CONTINUE FOR MUCH OF THE DAY. * WIND CHILL VALUES...DIMINISHING NORTHWEST WINDS WILL ALLOW WIND CHILL VALUES THIS AFTERNOON TO IMPROVE SLIGHTLY...BUT WIND CHILLS WILL STILL BE IN THE RANGE OF 8 BELOW TO 18 BELOW ZERO THIS AFTERNOON. * SNOWFALL...4 TO 8 INCHES POSSIBLE FRIDAY INTO FRIDAY EVENING. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ IAZ051>054-066-ILZ001-002-007-009-200345- /O.CON.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ BENTON-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...CLINTON...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 1141 AM CST THU JAN 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...BEGINNING AFTER SUNRISE FRIDAY AND CONTINUING INTO FRIDAY EVENING. * SNOWFALL...4 TO 8 INCHES POSSIBLE FRIDAY INTO FRIDAY EVENING. * TEMPERATURE/WIND CHILL...TEMPERATURES WILL BE IN THE TEENS WITH WIND CHILLS BELOW ZERO ON FRIDAY. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ SHEETS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 3:28 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 18, 3:28 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CST WED JAN 18 2012
.SYNOPSIS...
ARCTIC COLD FRONT OVER THE PLAINS WILL SWEEP THROUGH THE REGION
TONIGHT...PROVIDING A FRESH COATING OF LIGHT SNOW...BRISK
WINDS...AND BITTER COLD TEMPERATURES AND WIND CHILLS. AT
20Z...MSAS ANALYSIS INDICATED THIS FRONT EXTENDING S-SW FROM LOW
PRESSURE OVER CENTRAL MN THROUGH SE SD INTO N CENTRAL NEB. BEHIND
THIS FRONT...TEMPERATURES WERE IN THE SINGLE DIGITS ABOVE AND
BELOW ZERO. OUT AHEAD OF THE BOUNDARY...TEMPERATURES WERE IN THE
20S AND 30S ACROSS IA AND NORTHERN IL WITH BRISK SOUTH WINDS IN AN
AREA OF TIGHTENING SURFACE PRESSURE GRADIENTS AND STRONG PRESSURE
FALLS.
&&
.SHORT TERM...TONIGHT AND THURSDAY...
PRIMARY CONCERNS ARE BITTER COLD TEMPERATURES/WIND CHILLS AND SNOW
AMOUNTS FOLLOWING THE FRONTAL PASSAGE. HAVE ISSUED A WIND CHILL
ADVISORY FOR OUR IA HIGHWAY 20 CORRIDOR FOR LATE TONIGHT THROUGH
THU MORNING.
THE FRONT IS STILL ON TRACK TO PUSH THROUGH BETWEEN 06Z AND 12Z
TONIGHT. AHEAD OF THE FRONT... SOUTHWEST SURFACE WINDS AND HIGH
CLOUDS SHOULD HOLD TEMPERATURES NEARLY STEADY IN THE UPPER TEENS
TO MID 20S THROUGH THE EVENING. BEHIND THE FRONT...TEMPERATURES
SHOULD DROP INTO THE SINGLE DIGITS TO AROUND ZERO BY
SUNRISE...ESPECIALLY OVER THE DEEPER SNOW PACK OVER THE NW HALF OF
THE FORECAST AREA. FOLLOWING THE FRONTAL PASSAGE...THERE WILL BE SEVERAL
HOURS OF 20 TO 30 MPH NW WINDS. STAYING NEAR TO BELOW THE COLDEST
MODEL SURFACE TEMPERATURE FORECASTS THAT WOULD DRIVE THE FAR NW TO
JUST BELOW ZERO BETWEEN 12Z AND 15Z...WIND CHILLS WILL LIKELY DROP
BELOW -20 CELSIUS ADVISORY CRITERIA AND HAVE POSTED AN ADVISORY
FOR BUCHANAN...DELAWARE AND DUBUQUE COUNTIES FROM 08Z THROUGH 18Z.
LINN AND BENTON COUNTIES MAY AT LEAST BRIEFLY TOUCH THIS CRITERIA
AS WELL THU MORNING.
FORECAST MODELS HAVE ALIGNED IN ROUGH AGREEMENT DEPICTING A BAND OF
ELEVATED FRONTOGENESIS THAT SETS UP OVER THE AREA FOLLOWING THE
FRONT LATE TONIGHT INTO THURSDAY MORNING. THIS IS ROUGHLY ALONG
AND NORTH OF THE 850 MB TIGHT THERMAL GRADIENT THAT IS CURRENTLY
PRODUCING SNOW ACROSS SOUTHERN MT. THIS IS SHOWN SETTING UP ROUGHLY
FROM W CENTRAL IA...E-SE ACROSS EAST OR SE IA INTO W CENTRAL IL
FROM ROUGHLY 09Z THROUGH 18Z. MOISTURE WILL AGAIN BE LIMITED...BUT
HIGHER SNOW TO LIQUID RATIOS IN THE ARCTIC AIRMASS SHOULD BE ABLE
TO MAKE THE MOST OUT OF WHAT LOOKS TO BE ONLY A FEW HUNDREDS OF AN
INCH QPF. HAVE GONE WITH LIKELY POPS FOR AXIS OF 1 TO PERHAPS 2
INCHES ACROSS AREAS ROUGHLY BETWEEN I-80 AND HIGHWAY 34 IN
IA...AND ADJACENT W CENTRAL IL. BRISK NW WINDS DURING AT LEAST
THE FIRST HALF OF THE LIGHT SNOW MAY CAUSE SOME BLOWING AND
DRIFTING...AND SOMEWHAT LIMIT ACCUMULATIONS.
FORCING QUICKLY EXITS BY MIDDAY...FOLLOWED BY DIMINISHING
WINDS AND CLEARING SKIES AS HIGH PRESSURE REBUILDS INTO THE
REGION. TEMPERATURES WILL RECOVER VERY LITTLE AND HAVE KEPT HIGHS
FROM THE SINGLE DIGITS OVER THE CURRENT DEEPER SNOWPACK ACROSS THE
NW TO THE TEENS ACROSS THE SOUTH AND SOUTHEAST. ..SHEETS..
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
A POTENT CLIPPER TYPE SYSTEM WILL AFFECT THE AREA THURSDAY NIGHT
THROUGH EARLY FRIDAY EVENING. THIS SYSTEM WILL HAVE VERY COLD AIR
ESTABLISHED AT LOW LEVELS. NORMALLY...ONE WOULD ASSUME 20 TO 1
RATIO FOR SNOW WITH SURFACE TEMPERATURES IN THE SINGLE DIGITS TO 18
OR SO...BUT ALL MODELS DO SUGGEST A WARM WEDGE REDUCING THE OPTIMAL
DENDRITIC GROWN ZONE FOR THIS EVENT. STILL...A FAIRLY FLUFFY 13 TO
18 TO 1 RATIO CAN BE EXPECTED. THERE ARE TWO CAMPS IN THE
MODELS...THE ECMWF AND NAM ARE HITTING THE NORTH WITH SATURATION AND
THE SOUTH...MISSING COMPLETELY OUT. THIS DOES NOT SEEM TO CAPTURE
THE STRENGTH OF THE INCOMING ARCTIC AIR VERY WELL...AND A MORE
SOUTHERN SOLUTION AS NOTED BY THE 12Z...UKMET...GFS...GEM IS
PREFERRED. WHILE MOISTURE IS LIMITED TO PACIFIC ORIGINS...AS ARE
ALL CLIPPERS...ALL MODELS DEPICT STRONG FRONTOGENESIS...AND ISENTROPIC
LIFT ACROSS IOWA INTO SOUTHERN WISCONSIN. THERMALLY...THE LAYER
NEAR 600MB IS ASSOCIATED WITH THE DENDRITIC GROWTH ZONE...AND THERE
IS STRONG LIFT IN THIS SATURATED LAYER FROM 12Z FRIDAY TO 21Z OR
EVEN 00Z IN THE UKMET...GEM..AND GFS SOLUTIONS. THUS...A BAND OF
MODERATE SNOW SHOULD SET UP GENERALLY ALONG AND NORTH OF INTERSTATE
80 FRIDAY...RESULTING IN WIDESPREAD SNOW ACCUMULATION INCLUDING LATE
THURSDAY NIGHT...OF 3 TO 6 INCHES...WITH A POTENTIAL FLUFFY
ACCUMULATION OF 5 TO 8 POSSIBLE IF THE STRONGEST MODEL SOLUTIONS
VERIFY. SINCE THERE IS STILL SOME UNCERTAINTY IN THIS STORM...AND
ONLY A STRIP OF POTENTIAL WARNING CRITERIA SNOW IS LIKELY...WE WILL
HOLD OFF ON A WINTER STORM WATCH AT THIS TIME...THOUGH WE WILL
LIKELY NEED AT LEAST AN HEAVY WORDED WINTER WEATHER ADVISORY FOR
THIS EVENT. WIND SHOULD NOT BE A MAJOR FACTOR FOR THIS EVENT...BUT
COLD TEMPS MAY ALLOW FOR REDUCED EFFECTIVENESS OF ROAD
CHEMICALS...SO THERE ARE POSITIVES AND NEGATIVES TO BE CONCERNED
WITH.
LATE THURSDAY NIGHT THROUGH SATURDAY SHOULD BE DRY AND COLD
AGAIN...WITH FRESH SNOW COVER RESULTING IN A FORECAST NEAR TO BELOW
COLDER GUIDANCE.
SATURDAY NIGHT THROUGH MONDAY...ANOTHER FAST MOVING STORM IS
FORECAST IN THE MIDWEST...WITH VERY LITTLE MODEL CONSISTENCY. AS OUR
FORECAST ATTENTION IS TURNED TO THE NEAR TERM STORMS...WE HAVE
STAYED CLOSE TO A BLENDED MODEL SOLUTION BEYOND.
..ERVIN..
&&
.AVIATION...
AN ARCTIC COLD FRONT MOVING THROUGH THE NORTHERN PLAINS THIS
AFTERNOON WILL PUSH THROUGH EASTERN IA AND NW IL LATE TONIGHT.
BRISK SOUTH WINDS AHEAD OF THE FRONT WILL DIMINISH SOME THIS
EVENING...THEN VEER TO THE WEST...THEN NORTHWEST WITH THE FRONT AS
IT PUSHES THROUGH BETWEEN 06Z AND 12Z. WITH LITTLE MOISTURE TO
WORK WITH INITIALLY...CONDITIONS WILL REMAIN VFR FROM LATE THIS
AFTERNOON THROUGH EARLY THURSDAY MORNING. IT NOW APPEARS LIKELY
THAT A BAND OF LIGHT SNOW WILL DEVELOP FROM EAST CENTRAL IA INTO W
CENTRAL IL VERY LATE TONIGHT INTO MID MORNING THURSDAY. THIS WILL
LIKELY IMPACT CID...MLI AND BRL WITH SEVERAL HOURS OF MVFR CIGS
AND VISIBILITIES. DBQ SHOULD REMAIN ON THE FRINGES OF THE SNOW
WITH ONLY FLURRIES. NORTHWEST WINDS WINDS WILL BE BRISK FROM 15
TO 25 KTS EARLY THURSDAY MORNING...RESULTING IN DRIFTING SNOW ON
RUNWAYS. ..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 2 AM TO NOON CST THURSDAY FOR BUCHANAN-
DELAWARE-DUBUQUE.
IL...NONE.
MO...NONE.
&&
SHEETS/ERVINHazardous weather outlook, Jan 18, 5:02 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 502 AM CST WED JAN 18 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 502 AM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AFTER MIDNIGHT...A FAST MOVING ARCTIC FRONT WILL BRING FLURRIES WITH A CHANCE OF LIGHT SNOW TO THE OUTLOOK AREA. MOST LOCATIONS WILL SEE A LIGHT DUSTING WITH SOME ACCUMULATIONS UP TO A HALF INCH POSSIBLE. STRONG NORTHWEST WINDS AND FALLING TEMPERATURES WILL RESULT IN WIND CHILLS FALLING TO 10 TO 20 BELOW ZERO TOWARD THURSDAY MORNING NORTHWEST OF A DUBUQUE TO WILLIAMSBURG IOWA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SOME LIGHT SNOW MAY ACCOMPANY THE PASSAGE OF AN ARCTIC FRONT IN THE MORNING...ESPECIALLY SOUTH OF INTERSTATE 80. ACCUMULATIONS SHOULD BE LESS THAN ONE-HALF INCH. NORTHWEST WINDS GUSTING TO 25 TO 30 MPH IN THE MORNING...COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS...WILL CREATE WIND CHILLS OF AROUND 10 TO 20 BELOW ZERO... MAINLY NORTH OF INTERSTATE 80. CONDITIONS WILL GRADUALLY IMPROVE BY AFTERNOON AS WINDS DIMINISH. FRIDAY INTO FRIDAY EVENING...LOW PRESSURE WILL TRACK ACROSS THE MID MISSISSIPPI VALLEY SPREADING LIGHT TO MODERATE SNOW OVER THE OUTLOOK AREA. CURRENT INFORMATION SUGGESTS A BAND OF 3 TO 5 INCHES OF SNOW ALONG AND NORTH OF HIGHWAY 30...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED ALONG THE INTERSTATE 80 CORRIDOR WITH LESSER AMOUNTS TO THE SOUTH. HOWEVER THE LOCATION AND SNOW AMOUNTS MAY STILL CHANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NICHOLS/HAASE
Nearby
Wind Chill Advisories in Iowa, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.